Advanced Search
Article Contents
Article Contents

A particle method and numerical study of a quasilinear partial differential equation

Abstract Related Papers Cited by
  • We present a particle method for studying a quasilinear partial differential equation (PDE) in a class proposed for the regularization of the Hopf (inviscid Burger) equation via nonlinear dispersion-like terms. These are obtained in an advection equation by coupling the advecting field to the advected one through a Helmholtz operator. Solutions of this PDE are "regularized" in the sense that the additional terms generated by the coupling prevent solution multivaluedness from occurring. We propose a particle algorithm to solve the quasilinear PDE. "Particles" in this algorithm travel along characteristic curves of the equation, and their positions and momenta determine the solution of the PDE. The algorithm follows the particle trajectories by integrating a pair of integro-differential equations that govern the evolution of particle positions and momenta. We introduce a fast summation algorithm that reduces the computational cost from $O(N^2)$ to $O(N)$, where $N$ is the number of particles, and illustrate the relation between dynamics of the momentum-like characteristic variable and the behavior of the solution of the PDE.
    Mathematics Subject Classification: Primary: 65M25; Secondary: 35G25.


    \begin{equation} \\ \end{equation}
  • [1]

    H. S. Bhat and R. C. Fetecau, A Hamiltonian regularization of the Burgers equation, J. Nonlinear Sci., 16 (2006), 615-638.doi: 10.1007/s00332-005-0712-7.


    H. S. Bhat and R. C. Fetecau, The Riemann problem for the Leray-Burgers equation, J. Differential Equations, 246 (2009), 3957-3979.doi: 10.1016/j.jde.2009.01.006.


    R. Camassa, Characteristics and initial value problem of a completely integrable shallow water equation, Discrete Contin. Dyn. Syst. Ser. B, 3 (2003), 115-139.


    R. Camassa, J. Huang and L. Lee, On a completely integral numerical scheme for a nonlinear shallow-water wave equation, J. Nonlin. Math. Phys., 12 (2005), 146-162.


    R. Camassa, J. Huang and L. Lee, Integral and integrable algorithm for a nonlinear shallow-water wave equation, J. Comp. Phys., 216 (2006), 547-572.doi: 10.1016/j.jcp.2005.12.013.


    R. Camassa, P. H. Chiu, L. Lee and T. W. H. Sheu, Viscous and inviscid regularizations in a class of evolutionary partial differential equations, J. Comp. Phys., 229 (2010), 6676-6687.doi: 10.1016/j.jcp.2010.06.002.


    A. Degasperis, D. D. Holm and A. N. W. Hone, Integrable and non-integrable equations with peakons, in "Nonlinear Physics: Theory and Experiment, II'' (Gallipoli, 2002), World Sci Publishing, River Edge, NJ, (2003), 37-43.


    H. Holden and X. Raynaud, A convergent numerical scheme for the Camassa-Holm equation based on multipeakons, Discrete Contin. Dyn. Syst., 14 (2006), 505-528.


    H. Holden and X. Raynaud, Convergence of a finite difference scheme for the Camassa-Holm equation, SIAM J. Numer. Anal., 44 (2006), 1655-1680.doi: 10.1137/040611975.


    J. Leray, Essai sur le mouvement d'un fluid visqueux emplissant l'space, Acat Math., 63 (1934), 93-258.


    K. Mohseni, H. Zhao and J. Marsden, Shock regularization for the Burgers equation, AIAA Paper 2006-1516, 44th AIAA Aerospace Science Meeting and Exibit Reno, Nevada, Jan, 9-12, 2006.


    G. Norgard and K. Mohseni, A regularization of the Burgers equation using a filtered convective velocity, J. Phys. A: Math. Theor., 41 (2008), 344016, 21pp.doi: 10.1088/1751-8113/41/34/344016.

  • 加载中

Article Metrics

HTML views() PDF downloads(123) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint